... time. the thought of us switching meds with everything we got going on scares me so bad. shes got enough issues and im afraid of what new issues my arise off the new medicine. how am i suppose to feel
Anxiety and Stress - my child is fixing to start a new med ritalin. shes been on vyvanse for a long?
- 14 Nov 2012 by honeydew
- 16 Nov 2012
- ritalin, vyvanse, anxiety, attention-deficit hyperactivity disorder (adhd), generalized anxiety disorder, anxiety and stress, medicine
Think of it this way. Ritalin is an older tried and true drug. It is the gold standard drug for ADD/ADHD. It has been successfully used for more than 30 years in many many children so we know more about the long term effects of Ritalin than any other of these stimulant drugs. Vyvanse is newer and not nearly as tried as Ritalin. Any time you a giving a child medications it can be scary but remember that your child takes her cues from you. If she sees you stressed and scared, she will be stressed and scared too.
Your feelings of being scared are warranted, however I do not know why the change in meds has become necessary. Not knowing that it is difficult to answer your question. Both of these drugs have side effects and issues all of their own, but react differently with individual people. I am going to suppose that you trust the physician who is doing the med change, if you do you need to discuss your concerns with him/her. If you don't trust that physician maybe it's time for a change. Like I stated these type drugs react in different ways with different chemical make ups. If I trust my doctor I give it a try and see what happens, you never know it can make life better sometimes. I am not a doctor so I try to make sure that I am seeing a doctor that I totally trust. Lot's of luck to you and I wish you the best.
I can certainly relate, my son takes ritalin, it's very addictive, he cannot miss a dose or he goes into panic mode. While he takes it regularly he is okay. I will keep you in my thoughts and prayers. Dzoo is absolutely right on in the answer given, probably better than mine for sure.It's tough watching your own suffer, but as said, they take their cues from you. If your panicked so are they.
Try to take one day at a time. Can I ask why you are switching from Vyvanse to Ritalin? Is it because of the twitching or something else. My son has tried Straterra, Vyvanse and now is on Concerta. He had side effects from the other two. All I can say is I kept a very close eye on side effects and also talked to my son and ask him how he was feeling on the med. It helps if the child can tell you the side effects. If you are having trouble do not wait to tell the pediatrician about it so he/she can make some adjustments of the med if need be.
Good luck and take care,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Jan 2012 • 7 answers
Posted 6 May 2013 • 2 answers
Posted 16 Mar 2016 • 1 answerFAQ by Drugs.com
Posted 24 Mar 2016 • 2 answers
Attention-Deficit Hyperactivity Disorder (ADHD) - My 13 yr old son has been diagnosed with ADHD and?
Posted 20 Sep 2016 • 0 answers